Discussion in 'Your Living Room' started by byron, Nov 18, 2007.
Byron its been a week since we heard from you....hows it going with the Acyclovir regime?
I started on Valtrex had to switch to Acyclovir because of the headaches and dizziness.
I have been on Acyclovir three week and can not say I see any change.
I have not called the doctor yet because she said try it at least 4 weeks.
Anyone that is on Acyclovir experience pain in their joints.
My hands, hip bone, neck are really sore. Seems all my bones are sore.
The pain started about one week after starting Acyclovir.
Just wondering if anyone else on Acyclovir is feeling this way.
Its Back, please continue the meds as your DR. prescribed, some people do take longer.
Rare side effects, that may go away during treatment, include nausea, vomiting, diarrhea, or headache. If they continue or are bothersome, check with your doctor. Some people have reported hair loss from prolonged use. Others have reported dizziness, fatigue, skin rash, anorexia, leg pain, medication taste and sore throat.
I would also like to know if anyone has experienced sore joints as well...I have been on Valtrex for about 5 months now, and the soreness started in my baby fingers and now within the last week or so has moved into my hands, elbows, neck, shoulders, hips, I'm sore in the joints and bones. Now you have me worried, Does anyone have this too? Or any suggestions?
Laurie, what dosage of Valtrex have you been taking for 5 months and did the Valtex Anti-viral give you any relief?
I started with 3 pills at 500 mgs a day...for 2 weeks and then went to 1 a day (500mg)...since uhmm... I think..around the beginning of August...The pressure in the ears are gone and I had the best Aug-Nov I've had in 5 years...that's my worst time Rag weed...but couple of months ago I started with my baby finger being sore at the knuckle, and just in the past few weeks it was gone to all my fingers and knuckles...and hands...last week it has moved up to my elbows and shoulders..hips...now I'm worried...the Dr. yesterday did some blood work and said that it went to quickly for arthritics...and now I read about Its back...yikes..I'm wondering if it's the valtrex...either then that I feel ok...
Hi Laurie. Sorry for the discomfort you are experiencing. Please note that valtrex and acyclovir are DRUGS. For some reason, some users on this site preach that these drugs can be taken at high doses for extended periods of time with no negative ramifications. Please talk to your doctor or pharmacist. THEY are the only ones that can tell you how these drugs will affect your body and how they should be taken.
Look at it this way: Acyclovir and Valtrex can only be obtained BY PRESCRIPTION. Now let's take a drug like aspirin or Tylenol that can be purchased over the counter. Would you take aspirin or Tylenol at high doses every day for 5 months? I can guarantee you that if you did, you would have SERIOUS liver damage, kidney damage, and other damage to your body. So, using this logic, don't you think taking Valtrex or Acyclovir every day for five months is causing harm to your body? To me the answer seems quite logical.
If the Valtrex hasn't helped you meniere's symptoms after 5 months, it never will. I would talk to your doctor as soon as possible.
Oh OH..how did this get up there twice..yikes...I must have hit the post button twice..Sorry...
I have not been on Acyclovir long.
2 weeks into using it was when all the pain and soreness started.
Oh boy...I'm trying to decide whether I should go off of it for a week or so to see if I feel better...but it has helped me out...I don't want that ear pressure back, nor the cold scores that I have had...
I have to agree somewhat with Nass on this one, I would not recommend taking any drug over a long period of time continuously, having said that, in the Country that I live in both Acyclovir and Valtrex are deemed quite safe and therefore sold over the counter along with Aspirin and Tylenol.
Now your Dr. has obviously prescribed this to you, so he must also feel that the dosage is safe...
When I take Acyclovir I take it for the two weeks then stop. If I have a relapse I take the Med all over again.
I agree with your approach Larry. As the Japanese study has found, it can be beneficial to many sufferers.
My only concern is when medications are taken for extended periods of time at above-standard doses. As you say, though, if her doctor is comfortable with it, then the largest hurdle has been dealt with.
We only hope so Nass...
I used to take valtrex once a day for about 3 years ago around l996 for cold sores on my lip which would come up twice a month..YUK....anyway...I stopped and the virus weaken, but within the last year l started to get more cold sores..now that I'm back on them I've gotten this joint pain..but the pressure is gone in my ear....and I had the best summer with MM in 5 years...It just scared me that someone else is feeling the same way.
Just to put your mind at ease, when you visit you're Doc next, why don't you ask for a liver function test.
Its a simple blood work up, that will inevitably come back normal and put you at ease, I'm sure...
I talked with my doctor about this drug today. He said that he doesn't think it would help since my hearing has gotten so bad. He said if it were a virus, the damage is done, and this will not help. Has anyone used this, after losing almost all hearing and had it help? Thanks! Heidi
Yes Heidi me, I suffered with MM about 17years before discovering Acyclovir. It won't make you're hearing better, however it could stop any further damage, if in fact your MM is viral.
Acyclovir could lesson you're symptoms.
The Acyclovir study.
My husband too had MM for about 10 years before finding Acyclovir. He has almost no hearing in his affected ear, and that hasn't changed. The Acyclovir has helped with the fullness, dizziness, and vertigo. My understanding is that damage HAS been done, but the Acyclovir will help prevent any further damage from being done.
Thanks Laura, That's good to know. Laura your husband has been in remission thanks to Acyclovir for how long now?